Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 91, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jul 14, 2007, 5:01 PM MDT for Blaine County, Montana. It was in force for 74 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2007, 5:01 PM MDT (23:01 UTC)
- Expired
- Jul 14, 2007, 6:15 PM MDT
- In force
- 74 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Blaine County, MT
The radar
The Glasgow radar (KGGW), 183 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 5:05 PM MDT | HAIL 0.5 | 11 S Chinook, MT | HALF INCH HAIL SOUTH OF CHINOOK. |
| Jul 14, 5:08 PM MDT | HAIL 1 | 11 S Chinook, MT | QUARTER SIZE HAIL FALLING SOUTH OF THE CITY OF CHINOOK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 11.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -421 J/kg
- Mixed-layer LCL
- 3118 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTFX 142301 SVRTFX MTC005-150015- /O.NEW.KTFX.SV.W.0091.070714T2301Z-070715T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 501 PM MDT SAT JUL 14 2007 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BLAINE COUNTY IN NORTH CENTRAL MONTANA... THIS INCLUDES THE CITY OF CHINOOK... * UNTIL 615 PM MDT * AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTH OF CHINOOK...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 14 MILES SOUTHWEST OF HARLEM AROUND 600 PM MDT... 12 MILES SOUTHWEST OF FORT BELKNAP AROUND 605 PM MDT. HAIL TO THE SIZE OF NICKELS...AND WIND GUSTS TO 60 MPH ARE LIKELY WITH THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4893 10935 4816 10946 4805 10851 4889 10848 $$ BRUSDA
3 follow-up statements
000 WWUS55 KTFX 142325 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 524 PM MDT SAT JUL 14 2007 MTC005-150015- /O.CON.KTFX.SV.W.0091.000000T0000Z-070715T0015Z/ BLAINE MT- 524 PM MDT SAT JUL 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR CENTRAL BLAINE COUNTY... AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF FORT BELKNAP...OR ABOUT 25 MILES SOUTHEAST OF CHINOOK...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL OVER CENTRAL BLAINE COUNTY AT 540 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4893 10935 4816 10946 4805 10851 4889 10848 $$ BRUSDA
000 WWUS55 KTFX 142355 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 553 PM MDT SAT JUL 14 2007 MTC005-150015- /O.CON.KTFX.SV.W.0091.000000T0000Z-070715T0015Z/ BLAINE MT- 553 PM MDT SAT JUL 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR CENTRAL BLAINE COUNTY... AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTH OF FORT BELKNAP...OR ABOUT 28 MILES SOUTHEAST OF CHINOOK...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL CONTINUE TO AFFECT LOCATIONS SOUTH OF HARLEM THROUGH 615 PM. HAIL TO THE SIZE OF QUARTERS HAS BEEN REPORTED WITH STORM SOUTH OF CHINOOK. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4893 10935 4816 10946 4805 10851 4889 10848 $$ BRUSDA
000 WWUS55 KTFX 150022 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 621 PM MDT SAT JUL 14 2007 MTC005-150045- /O.EXP.KTFX.SV.W.0091.000000T0000Z-070715T0015Z/ BLAINE MT- 621 PM MDT SAT JUL 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BLAINE COUNTY EXPIRES AT 615 PM MDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE. DIME SIZE HAIL...AND WIND GUSTS TO 50 MPH ARE STILL POSSIBLE FROM THIS STORM THROUGH 645 PM...AS THIS STORM MOVES TO THE SOUTHEAST AT 25 MPH...AND AFFECTS LOCATIONS NORTH OF HAYS. LAT...LON 4893 10935 4816 10946 4805 10851 4889 10848 $$ BRUSDA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:20 PM MDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 14, 2:20 PM MDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 220 PM MDT SAT JUL 14 2007 .DISCUSSION... TONIGHT THROUGH MONDAY...STRONG UPPER LEVEL RIDGE REMAINS FIRMLY IN PLACE OVER THE CWA THROUGH THE SHORT TERM. A WEAK SHORT WAVE MOVING THROUGH THE REGION TONIGHT WILL BRING ISOLATED TO SCATTERED THUNDERSTORMS THROUGH THE EVENING...ESPECIALLY IN SOUTHWESTERN MONTANA. DO NOT EXPECT ANY WIDESPREAD SEVERE WEATHER BUT SOME STORMS MAY HAVE GUSTY WINDS. WILL SEE A REPEAT OF AFTERNOON AND EVENING THUNDERSTORMS SUNDAY AND MONDAY AS MORE SHORT WAVES MOVE THROUGH THE RIDGE...AND AGAIN SOME WILL HAVE GUSTY WINDS. BENEATH THE RIDGE TEMPERATURES WILL CONTINUE TO BE VERY HOT...WITH THE POTENTIAL TO TIE OR EXCEED RECORD HIGHS ACROSS THE ENTIRE CWA ON SUNDAY. THE RIDGE WILL SHIFT EVER SO SLIGHTLY EASTWARD ON MONDAY BUT NOT ENOUGH TO BRING MUCH RELIEF FROM THE HEAT...THOUGH THE AREA FOR RECORD HIGHS WILL BE SMALLER. THOMSON MONDAY NIGHT THROUGH THURSDAY NIGHT...AN AMPLIFIED RIDGE OF HIGH PRESSURE WILL BE THE MAIN WEATHER FEATURE DURING THIS PERIOD...WITH EXCEPTIONAL WARMTH REMAINING OVER THE REGION. AFTERNOON THUNDERSTORMS ARE ANTICIPATED EACH DAY OVER HIGH TERRAIN...PARTICULARLY THE SOUTHWEST MOUNTAINS. THE FLOW PATTERN ALOFT WILL TRANSITION FROM SOUTHWESTERLY DURING MONDAY EVENING...TO SOUTHERLY BY TUESDAY EVENING. A FEW WEAK DISTURBANCES ARE EXPECTED TO MOVE WITHIN THE TRANSITIONING FLOW...BRINGING AN INCREASED CHANCE OF MEASURABLE PRECIPITATION OVER THE SOUTHWEST MOUNTAINS AND NORTHERN ROCKIES TUESDAY EVENING THRU MIDDAY WEDNESDAY. TOWARD THE END OF THE PERIOD...THE AXIS OF THE HIGH PRESSURE RIDGE DRIFTS TO THE NORTHEAST AND RELATIVELY COOLER CONDITIONS ARE ANTICIPATED TO DEVELOP THEREAFTER. ZUMPFE FRIDAY THROUGH SATURDAY...MODELS CONTINUE IN FAIR AGREEMENT DURING THIS PERIOD. AN UPPER LEVEL RIDGE DRIFTS EAST OF THE STATE... FOLLOWED BY AN UPPER LEVEL TROUGH THAT MOVES ONTO THE WEST COAST SATURDAY. WEAK DISTURBANCES IN A SOMEWHAT MOIST AND UNSTABLE SOUTHWESTERLY FLOW ALOFT...RESULTS IN PARTLY TO MOSTLY CLOUDY SKIES WITH ISOLATED SHOWERS OR THUNDERSTORMS OVER MUCH OF THE FORECAST AREA...ESPECIALLY THE MOUNTAINS. WITH LOWER HEIGHTS...TEMPERATURES WILL COOL A FEW DEGREES BUT WILL REMAIN ABOVE SEASONAL AVERAGES. EK && .AVIATION... UPDATED 1702Z. A STRONG UPPER LEVEL RIDGE WILL REMAIN OVER THE REGION THROUGH THE NEXT 24 HOURS. MOISTURE AND WEAK DISTURBANCES EMBEDDED WITHIN THE RIDGE WILL COMBINE WITH AN UNSTABLE ATMOSPHERE FOR WIDELY SCATTERED THUNDERSTORM ACTIVITY LATE THIS AFTERNOON AND EVENING. VFR CONDITIONS ARE EXPECTED TO PREVAIL WITH ISOLATED MVFR CEILINGS AND VISIBILITY NEAR THUNDERSTORM ACTIVITY. HOENISCH && .FIRE WEATHER... THE SCREAMING MESSAGE WILL BE A NEAR RECORD HEAT THIS WEEKEND AND EARLY NEXT WEEK. EXPECT SOME ISOLATED TO SCATTERED THUNDERSTORMS. SOME OF THESE STORMS WILL BE WET WHILE OTHERS WILL HAVE LITTLE OR NO RAINFALL. DRY THUNDERSTORM ACTIVITY SHOULD BE ISOLATED SO WILL HOLD OFF ON ISSUING ANY FIRE WEATHER HIGHLIGHTS AND WILL JUST HIGHLIGHT THE HEAT AND DEVELOPMENT OF THUNDERSTORMS OVER THE AREA. THOMSON/BLANK && .PRELIMINARY POINT TEMPS/POPS... GTF 65 100 63 99 / 20 20 20 20 CTB 60 98 60 98 / 20 20 20 10 HLN 63 102 62 100 / 20 20 20 10 BZN 59 98 60 98 / 30 20 30 20 WEY 50 90 50 89 / 30 20 20 20 DLN 59 96 58 92 / 30 20 20 20 HVR 63 104 65 101 / 10 10 20 10 LWT 61 99 60 95 / 20 20 30 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...THOMSON LONG TERM...ZUMPFE/EK AVIATION...HOENISCH WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 14, 4:16 AM MDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 416 AM MDT SAT JUL 14 2007 MTZ008-015-052-151030- BEAVERHEAD-MADISON-JEFFERSON- 416 AM MDT SAT JUL 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A FIRE WEATHER WATCH IN EFFECT THIS AFTERNOON INTO THIS EVENING FOR INCREASING THUNDERSTORM ACTIVITY. NEAR RECORD HIGH TEMPERATURES ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN EXTENDED PERIOD OF HOT TEMPERATURES IS EXPECTED WITH NEAR RECORD HIGH TEMPERATURES SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ054-055-151030- MEAGHER-GALLATIN- 416 AM MDT SAT JUL 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A FIRE WEATHER WATCH IN EFFECT THIS AFTERNOON AND TONIGHT FOR INCREASING THUNDERSTORM ACTIVITY...HOT AND DRY CONDITIONS. NEAR RECORD HIGH TEMPERATURES ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A FIRE WEATHER WATCH IN EFFECT SUNDAY AND SUNDAY EVENING FOR THUNDERSTORMS...HOT AND DRY CONDITIONS. AN EXTENDED PERIOD OF HOT TEMPERATURES IS EXPECTED WITH NEAR RECORD HIGH TEMPERATURES SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009>014-044>051-053-151030- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-BROADWATER- 416 AM MDT SAT JUL 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT NEAR RECORD HIGH TEMPERATURES ARE EXPECTED TODAY IN THE WEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN EXTENDED PERIOD OF HOT TEMPERATURES IS EXPECTED WITH NEAR RECORD HIGH TEMPERATURES SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 14, 3:41 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
341 PM MDT SAT JUL 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 3 NW AUGUSTA 47.52N 112.44W
07/14/2007 E0.50 INCH LEWIS AND CLARK MT TRAINED SPOTTER
HALF INCH DIAMETER HAIL 1 TO 2 INCHES DEEP.
&&
BRUSDALocal storm report, Jul 14, 4:12 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
412 PM MDT SAT JUL 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL BOWMANS CORNER 47.29N 112.16W
07/14/2007 E0.25 INCH LEWIS AND CLARK MT PUBLIC
ABOUT AN INCH ON THE GROUND
&&
WILLIAMSON DCNearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.